Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 24, 2018, 5:57 AM CST for 4 counties in Oklahoma; Clay County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 5:57 AM CST (11:57 UTC)
- Expired
- Feb 24, 2018, 6:22 AM CST
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Comanche County, OK, Cotton County, OK, Jefferson County, OK, Stephens County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 70 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 476 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
985
WUUS54 KOUN 241157
SVROUN
OKC031-033-067-137-TXC077-241245-
/O.NEW.KOUN.SV.W.0004.180224T1157Z-180224T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
557 AM CST SAT FEB 24 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Comanche County in southwestern Oklahoma...
Northwestern Jefferson County in southern Oklahoma...
Western Stephens County in southern Oklahoma...
Eastern Cotton County in southwestern Oklahoma...
Northwestern Clay County in northern Texas...
* Until 645 AM CST
* At 556 AM CST, a severe thunderstorm was located 7 miles southeast
of Randlett, moving northeast at 60 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Duncan, Marlow, Walters, Comanche, Temple, Hastings, Waurika Lake,
Corum, Central High, Empire City, Hulen, Taylor and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3411 9847 3471 9816 3453 9772 3402 9830
TIME...MOT...LOC 1156Z 214DEG 53KT 3408 9840
HAIL...1.50IN
WIND...<50MPH
$$
112 follow-up statements
159
WWUS54 KOUN 241213
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
613 AM CST SAT FEB 24 2018
OKC067-TXC077-241222-
/O.CAN.KOUN.SV.W.0004.000000T0000Z-180224T1245Z/
Jefferson OK-Clay TX-
613 AM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
NORTHWESTERN CLAY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3423 9839 3471 9816 3457 9783 3429 9813
3429 9814 3428 9814 3418 9824
TIME...MOT...LOC 1212Z 213DEG 51KT 3426 9826
$$
OKC031-033-137-241245-
/O.CON.KOUN.SV.W.0004.000000T0000Z-180224T1245Z/
Comanche OK-Stephens OK-Cotton OK-
613 AM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST
FOR SOUTHEASTERN COMANCHE...WESTERN STEPHENS AND NORTHEASTERN COTTON
COUNTIES...
At 612 AM CST, a severe thunderstorm was located near Temple, moving
northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Duncan, Walters, Temple, Corum, northwestern Waurika Lake, Central
High, Empire City and Hulen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 9839 3471 9816 3457 9783 3429 9813
3429 9814 3428 9814 3418 9824
TIME...MOT...LOC 1212Z 213DEG 51KT 3426 9826
HAIL...1.00IN
WIND...<50MPH
$$
11094
WWUS54 KOUN 241222
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
622 AM CST SAT FEB 24 2018
OKC031-033-137-241232-
/O.CAN.KOUN.SV.W.0004.000000T0000Z-180224T1245Z/
Comanche OK-Stephens OK-Cotton OK-
622 AM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COMANCHE...
WESTERN STEPHENS AND NORTHEASTERN COTTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
LAT...LON 3423 9839 3471 9816 3457 9783 3429 9813
3429 9814 3428 9814 3418 9824
TIME...MOT...LOC 1219Z 214DEG 53KT 3439 9816
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:47 AM CST, 10 minutes earlier.
Area forecast discussion, Feb 24, 5:47 AM CST, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
547 AM CST Sat Feb 24 2018
.AVIATION...
24/12Z TAFs. IFR-LIFR conditions expected to continue much of the
morning at most terminals, with improvement from southwest to east
during the day. TSRA will affect KSPS/KLAW up through KOKC into
KPNC terminal areas through 18Z, ending from west to east. MVFR
to VFR conditions expected to spread from west to east after 18Z
as winds become westerly and drier air moves over region. Winds
will remain light most of the forecast period. Gusty west and
northwest winds expected across western Oklahoma terminals this
afternoon behind weak cold front. Fog will not be included for
late in the forecast with this issuance, but there appears to be
at least some concern for shallow fog toward end of forecast
period from KSPS/KLAW up through KOKC.
&&
.PREV DISCUSSION... /issued 358 AM CST Sat Feb 24 2018/
DISCUSSION...
Given GFS bias of lowering pressures/cyclogenesis in region of
shallow cold air in place, GFS essentially discarded first 24-36
hours and ECM/NAM blend followed. Primarily impact will be lowered
high temperatures for today given slower erosion of cloud cover and
influx of colder air from the north/west this afternoon. Speaking
of colder temperatures, temps hovering near the freezing mark
across northwest Oklahoma will continue through at least 8 or 9 am
with potential for at least patchy freezing drizzle. No advisory
is anticipated with marginal temperatures, but if we can get some
ground truth of any problems, one will be issued for the early
morning hours.
This will also confine lower RH values and stronger winds over a
smaller portion of southwest Oklahoma and western north Texas.
Given recent moistening of fuels/surface layer, ERC-G values have
dipped and no Red Flag is anticipated. We will issue a fire danger
statement for portions of our northern Texas counties and perhaps
a couple of southwest counties for this afternoon.
Storms over south-central and southeast Oklahoma this morning
through early afternoon will remain elevated with primarily a
marginally severe hail threat. Heavy rainfall will continue to be
the main impact through early afternoon over areas that have seen
two to almost 5 inches of rain this week. The Flood Watch was kept
intact, but we did segment the watch to allow areas along and west
of I-35 to fall off at noon since any activity that gets going
should be east of those counties this afternoon.
We will need to watch for potential for areas or widespread ground
fog tonight and early Sunday, especially over areas that have
received heavy rainfall the past several days. Models all bring in
enough dry air to prevent dense fog conditions, but we will watch
closely for inclusion in later forecasts.
Both the GFS and ECM have slowed next week's system down, with the
ECM cutting off upper system off and showing impacts through
Thursday. PoPs were extended through Wednesday night and will
likely be extended into Thursday if this slower trend continues.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 52 30 60 32 / 70 0 0 0
Hobart OK 57 30 61 29 / 30 0 0 0
Wichita Falls TX 61 33 64 31 / 80 0 0 0
Gage OK 48 28 57 26 / 20 0 0 0
Ponca City OK 46 25 57 28 / 60 0 0 0
Durant OK 63 36 63 40 / 100 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this afternoon for OKZ032-042-043-047-048-
051-052.
Flood Watch until noon CST today for OKZ041-045-046-050.
TX...Flood Watch until noon CST today for TXZ090.
&&
06/11Hazardous weather outlook, Feb 24, 5:03 AM CST, 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 503 AM CST Sat Feb 24 2018 OKZ004>048-050>052-TXZ083>090-241815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 503 AM CST Sat Feb 24 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Slight Risk of severe thunderstorms mainly this morning. Location... The slight risk area is generally along and southeast of an Atoka to Madill and Marietta line. There is also a marginal risk area along and southeast of a Wichita Falls to Duncan to Seminole line. Timing... The most likely time for severe storms will be from 6 am through about noon. Impacts... Hail to the size of half dollars will be the main risk. Strong wind gusts may also occur in the slight risk area. Heavy rainfall may also occur with some of the storms which may result in some minor flooding, especially across south central and southeast Oklahoma. Discussion... Scattered showers and thunderstorms are expected to develop early this morning across western north Texas and southern Oklahoma. The storms will move rather quickly to the northeast. Elevated instability and deep layer shear will support the develop of a few strong to severe storms. By early afternoon, most of the storms should be confined to eastern Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should be prepare for severe weather this morning. .Fire Weather... Near-critical to critical fire weather conditions may develop across portions of western north Texas this afternoon. .Fog... Patchy fog, some dense, will be possible across portions of Oklahoma and western north Texas this morning. Temperatures are at or just below freezing in northwest Oklahoma, so patchy freezing fog or drizzle is possible through mid morning. The fog may reduce visibility to less than one half of a mile in some locations. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fire Weather... Elevated to near-critical fire weather conditions may develop across portions of western Oklahoma and western north Texas during Sunday, and Monday afternoons. Elevated fire weather conditions may also develop across southwestern Oklahoma and western north Texas on Wednesday afternoon. .Thunderstorms... Mainly dry weather is expected Sunday and Monday. The chance of thunderstorms will return for Tuesday into Wednesday. Severe thunderstorms will be possible on Wednesday, primarily across southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Feb 24, 5:47 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
547 AM CST SAT FEB 24 2018
OKZ039-044-045-TXZ086-090-241215-
Cotton OK-Stephens OK-Jefferson OK-Clay TX-Wichita TX-
547 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Stephens...northwestern Jefferson...northwestern Clay
and southeastern Wichita Counties Until 615 AM CST...
AT 545 AM CST, a strong thunderstorm was located over northeastern
Wichita Falls, moving northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
LAT...LON 3393 9862 3442 9822 3425 9796 3384 9843
3384 9847
TIME...MOT...LOC 1145Z 218DEG 50KT 3393 9850
SIXSpecial weather statement, Feb 24, 5:48 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
548 AM CST SAT FEB 24 2018
OKZ045-TXZ090-241215-
Jefferson OK-Clay TX-
548 AM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR south central Jefferson and
southeastern Clay Counties Until 615 AM CST...
AT 545 AM CST, a strong thunderstorm was located 7 miles northwest of
Newport, moving northeast at 60 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
LAT...LON 3350 9827 3399 9787 3392 9776 3392 9778
3389 9778 3390 9780 3388 9780 3388 9782
3386 9783 3385 9787 3388 9795 3385 9798
3350 9798 3347 9801 3347 9822
TIME...MOT...LOC 1145Z 218DEG 50KT 3351 9813
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 8:02 PM CST | Special Weather Statement | OUN | Hughes | 28 min |
| Feb 23, 9:12 PM CST | River Flood Warning | OUN | Pottawatomie, Seminole | 11 hr |
| Feb 24, 5:47 AM CST | Special Weather Statement | OUN | Cotton | 28 min |
| Feb 24, 6:02 AM CST | Special Weather Statement | OUN | Jackson | 28 min |
| Feb 24, 6:09 AM CST | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Stephens | 39 min |
| Feb 24, 6:52 AM CST | Special Weather Statement | OUN | Garvin | 23 min |
| Feb 24, 7:00 AM CST | Special Weather Statement | OUN | Comanche | 30 min |
| Feb 24, 7:17 AM CST | Special Weather Statement | OUN | Grady | 28 min |
| Feb 24, 7:51 AM CST | Special Weather Statement | OUN | Grady | 24 min |
| Feb 24, 8:04 AM CST | Special Weather Statement | OUN | Seminole | 26 min |
| Feb 24, 8:13 AM CST | Special Weather Statement | OUN | Cleveland, McClain, Oklahoma | 32 min |
| Feb 24, 8:23 AM CST | Special Weather Statement | OUN | Carter, Garvin | 22 min |
| Feb 24, 8:38 AM CST | Special Weather Statement | OUN | Cleveland, Lincoln, Oklahoma, Payne, Pottawatomie, Seminole | 67 min |
| Feb 24, 8:42 AM CST | Special Weather Statement | OUN | Carter, Garvin, Murray, Pontotoc | 48 min |
| Feb 24, 9:37 AM CST | Special Weather Statement | OUN | Carter, Coal, Hughes, Johnston, Love, Marshall and 3 more | 38 min |
| Feb 24, 10:13 AM CST | Areal Flood Advisory | OUN | Carter, Coal, Garvin, Hughes, Johnston, Love and 4 more | 3 hr |
| Feb 24, 11:57 AM CST | River Flood Warning | OUN | Pottawatomie, Seminole | 10 hr |
| Feb 24, 5:48 AM CST | Special Weather Statement | OUN | Clay | 27 min |
| Feb 24, 5:51 AM CST | Severe Thunderstorm Warning | OUN | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.